Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 16, 2015, 1:16 AM CDT for Val Verde County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2015, 1:16 AM CDT (06:16 UTC)
- Expired
- Apr 16, 2015, 2:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 134 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 3053 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648
WUUS54 KEWX 160616
SVREWX
TXC465-160700-
/O.NEW.KEWX.SV.W.0009.150416T0616Z-150416T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
116 AM CDT THU APR 16 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 200 AM CDT
* AT 113 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF
LANGTRY...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LANGTRY AND U.S. HIGHWAY 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 2989 10176 2993 10140 2970 10136 2971 10140
2973 10139 2975 10142 2977 10140 2975 10144
2979 10146 2976 10154 2981 10154 2980 10157
2977 10158 2978 10161 2976 10164 2978 10176
TIME...MOT...LOC 0613Z 263DEG 29KT 2981 10176
$$
EMP3 follow-up statements
941
WWUS54 KEWX 160630
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
130 AM CDT THU APR 16 2015
TXC465-160700-
/O.CON.KEWX.SV.W.0009.000000T0000Z-150416T0700Z/
VAL VERDE TX-
130 AM CDT THU APR 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR WEST CENTRAL VAL VERDE COUNTY...
AT 126 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES WEST
OF LANGTRY... MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LANGTRY...OSMAN...SHUMLA AND U.S. HIGHWAY 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2989 10176 2993 10140 2970 10136 2971 10140
2973 10139 2975 10142 2977 10140 2975 10144
2979 10146 2976 10154 2981 10154 2980 10157
2977 10158 2978 10161 2976 10164 2978 10176
TIME...MOT...LOC 0626Z 266DEG 28KT 2980 10165
HAIL...1.25IN
WIND...60MPH
$$
EMP182
WWUS54 KEWX 160641
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
141 AM CDT THU APR 16 2015
TXC465-160700-
/O.CON.KEWX.SV.W.0009.000000T0000Z-150416T0700Z/
VAL VERDE TX-
141 AM CDT THU APR 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR WEST CENTRAL VAL VERDE COUNTY...
AT 140 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LANGTRY...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LANGTRY...SHUMLA AND U.S. HIGHWAY 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2990 10163 2993 10140 2970 10136 2971 10140
2973 10139 2975 10142 2977 10140 2975 10144
2979 10146 2976 10154 2981 10154 2980 10157
2977 10158 2978 10161 2976 10164 2981 10164
TIME...MOT...LOC 0640Z 263DEG 29KT 2981 10151
HAIL...1.00IN
WIND...60MPH
$$
EMP987
WWUS54 KEWX 160658
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
158 AM CDT THU APR 16 2015
TXC465-160708-
/O.EXP.KEWX.SV.W.0009.000000T0000Z-150416T0700Z/
VAL VERDE TX-
158 AM CDT THU APR 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL VAL VERDE COUNTY
WILL EXPIRE AT 200 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2990 10163 2993 10140 2970 10136 2971 10140
2973 10139 2975 10142 2977 10140 2975 10144
2979 10146 2976 10154 2981 10154 2980 10157
2977 10158 2978 10161 2976 10164 2981 10164
TIME...MOT...LOC 0657Z 263DEG 29KT 2981 10151
$$
EMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:02 PM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, Apr 15, 7:02 PM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 702 PM CDT WED APR 15 2015 .DISCUSSION...00Z AVIATION BELOW. && .AVIATION...ISOLATED TSRAS...LIKELY CONTAINING LARGE HAIL AND GUSTY WINDS...ONGOING EARLY THIS EVENING WEST OF THE RIO GRANDE. A FEW OF THESE STORMS MAY CROSS INTO TEXAS NEAR DRT BETWEEN 01Z- 04Z...AND INCLUDED IN THE DRT TAF. UNCLEAR HOW LONG STORMS WILL LAST THROUGH THE LATE EVENING...WITH VARIOUS SOLUTIONS FROM HI RESOLUTION MODELS. FUTURE AMENDMENTS TO DRT TAF MAY BE NEEDED AS TRENDS UNFOLD. OTHERWISE VFR CONDITIONS ONGOING...WITH BKN 5K FOOT DECK ACROSS SOUTHERN AREAS. MVFR CEILINGS ARE FORECAST TO DEVELOP BETWEEN 04Z-06Z AT SAT/SSF/AUS AND AFTER 09Z AT DRT (OUTSIDE OF EVENING CONVECTION). EVENTUALLY IFR CONDITIONS DEVELOPING 07Z-10Z SAT/SSF/AUS AND CLOSER TO 12Z AT DRT. SCT SHRA AND TSRA EXPECTED TO DEVELOP THROUGH THE DAY ON THU. && .PREV DISCUSSION... /ISSUED 317 PM CDT WED APR 15 2015/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... UPPER AIR ANALYSIS THIS MORNING SHOWED A LOW OVER THE GREAT BASIN WITH THE TROUGH ASSOCIATED WITH IT BROADENED ACROSS THE SOUTHWEST. THIS HAS ESSENTIALLY ZONAL FLOW OVER TEXAS. AT THE SURFACE HIGH PRESSURE WAS CENTERED OVER EAST TEXAS. THE PRESSURE GRADIENT OVER OUR EASTERN COUNTIES WAS LOOSE AND WINDS WERE LIGHT. OVER THE WESTERN HALF IT WAS TIGHTER AND WINDS WERE FROM THE SOUTH. DEW POINTS HAVE INCREASED BY AROUND FIVE DEGREES. THE UPPER LOW IS EXPECTED TO DROP TO THE SOUTH BEFORE EJECTING TO THE EAST. THIS WILL TURN THE UPPER FLOW TO SOUTHWEST. AT THE SAME TIME LOW LEVEL FLOW WILL BECOME BETTER ESTABLISHED FROM THE SOUTHEAST AND MOISTURE WILL CONTINUE TO INCREASE. THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT...BUT BETTER CHANCES TOMORROW. INSTABILITY WILL INCREASE DURING THE DAY THURSDAY WITH MUCAPE RANGING FROM 2000 TO 3500 J/KG. SPC HAS US IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. AFTERNOON AND EVENING LOOK TO BE THE BEST TIMEFRAME. MOST LIKELY THREAT IS LARGE HAIL AND DAMAGING WINDS. THE TORNADO THREAT IS LOW...BUT NOT ZERO. LONG TERM (FRIDAY THROUGH WEDNESDAY)... THE UPPER LOW WILL MOVE SLOWLY FROM THE SOUTHWEST TO THE CENTRAL PLAINS. THIS WILL MEAN CONTINUING CHANCES FOR THUNDERSTORMS FRIDAY AND SATURDAY. INSTABILITY WILL CONTINUE TO BE SIGNIFICANT FRIDAY AND SPC HAS US IN THE SLIGHT RISK ON DAY THREE...BUT THIS HAS NOT BEEN UPDATED DURING THE DAY. THINK THE SEVERE RISK IS LESS FRIDAY THAN THURSDAY. PW FRIDAY WILL BE ABOVE 1.5 INCHES ACROSS THE SOUTHERN HALF OF THE CWA...SO THERE MAY BE A LOCALLY HEAVY RAIN RISK. BY SUNDAY THE UPPER LEVEL TROUGH WILL MOVE TO THE EAST OF THE REGION AND THIS WILL BRING AN END TO RAIN CHANCES. THEN WEAK RIDGING WILL BRING A PERIOD OF DRY WEATHER INTO THE NEW WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 78 65 79 61 / 10 60 70 60 50 AUSTIN BERGSTROM INTL AIRPORT 63 77 64 78 60 / 20 60 70 60 50 NEW BRAUNFELS MUNI AIRPORT 64 79 65 79 61 / 20 60 60 70 50 BURNET MUNI AIRPORT 62 76 63 77 59 / 10 60 70 50 40 DEL RIO INTL AIRPORT 67 81 66 82 61 / 30 40 30 60 30 GEORGETOWN MUNI AIRPORT 63 77 63 78 60 / 10 70 70 60 50 HONDO MUNI AIRPORT 65 79 65 78 60 / 30 50 50 70 30 SAN MARCOS MUNI AIRPORT 64 78 65 77 61 / 20 60 60 60 50 LA GRANGE - FAYETTE REGIONAL 65 77 66 79 64 / 20 70 60 60 50 SAN ANTONIO INTL AIRPORT 66 78 67 78 62 / 20 60 60 70 50 STINSON MUNI AIRPORT 66 78 67 78 62 / 20 60 50 70 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...76 SYNOPTIC/GRIDS...12 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Apr 15, 6:18 AM CDT, 18 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 618 AM CDT WED APR 15 2015 TXZ171>173-183>194-202>209-217>225-228-161130- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 618 AM CDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS. THE MAIN CONCERNS WITH THE STRONGER STORMS WILL BE HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS OVER 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH CENTRAL TEXAS ON THURSDAY...ESPECIALLY EAST OF A UVALDE TO GEORGETOWN LINE. THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. A BRIEF TORNADO CAN NOT BE RULED OUT AS WELL. IN ADDITION...THESE STORMS MAY ALSO PRODUCE LOCALLY HEAVY DOWNPOURS OF 1 TO 3 INCHES. A SLIGHT RISK OF SEVERE THUNDERSTORMS MAY OCCUR AGAIN ON FRIDAY ACROSS MUCH OF SOUTH CENTRAL TEXAS. THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY AND AGAIN ON FRIDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 1:38 AM CDT | Special Weather Statement | EWX | Terrell | 37 min |
| Apr 16, 2:05 AM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
| Apr 16, 8:50 AM CDT | Special Weather Statement | EWX | Kinney | 25 min |
| Apr 16, 9:13 AM CDT | Special Weather Statement | EWX | Kinney | 47 min |
| Apr 16, 9:44 AM CDT | Special Weather Statement | EWX | Edwards | 31 min |
| Apr 16, 10:06 AM CDT | Special Weather Statement | EWX | Real | 39 min |
| Apr 16, 11:55 AM CDT | Special Weather Statement | EWX | Gonzales, Guadalupe, Wilson | 50 min |
| Apr 16, 12:14 PM CDT | Special Weather Statement | EWX | Bandera, Kerr, Real, Uvalde | 46 min |
| Apr 16, 12:50 PM CDT | Special Weather Statement | EWX | Gonzales | 40 min |
| Apr 16, 1:09 PM CDT | Special Weather Statement | EWX | Bandera, Kendall, Real, Uvalde | 51 min |
| Apr 16, 1:52 PM CDT | Special Weather Statement | EWX | Atascosa | 38 min |
| Apr 16, 2:04 PM CDT | Special Weather Statement | EWX | Bandera, Kendall | 56 min |
| Apr 16, 2:16 PM CDT | Special Weather Statement | EWX | Kendall | 44 min |
| Apr 16, 2:28 PM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 32 min |
| Apr 16, 2:31 PM CDT | Special Weather Statement | EWX | Wilson | 44 min |
| Apr 16, 2:41 PM CDT | Special Weather Statement | EWX | Guadalupe | 49 min |
| Apr 16, 2:51 PM CDT | Special Weather Statement | EWX | Blanco | 39 min |
| Apr 16, 3:09 PM CDT | Special Weather Statement | EWX | Bandera, Kendall, Kerr | 51 min |
| Apr 16, 3:10 PM CDT | Special Weather Statement | EWX | Lavaca | 20 min |
| Apr 16, 3:13 PM CDT | Special Weather Statement | EWX | Gonzales | 32 min |
| Apr 16, 3:18 PM CDT | Special Weather Statement | EWX | Guadalupe | 42 min |
| Apr 16, 3:21 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays | 39 min |
| Apr 16, 3:24 PM CDT | Special Weather Statement | EWX | Comal | 36 min |
| Apr 16, 3:36 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 54 min |
| Apr 16, 3:50 PM CDT | Special Weather Statement | EWX | Gonzales | 25 min |
| Apr 16, 3:59 PM CDT | Special Weather Statement | EWX | Caldwell, Fayette | 61 min |
| Apr 16, 4:03 PM CDT | Special Weather Statement | EWX | Hays, Travis | 27 min |
| Apr 16, 4:19 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 41 min |
| Apr 16, 4:34 PM CDT | Special Weather Statement | EWX | Bastrop | 41 min |
| Apr 16, 4:45 PM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Travis | 60 min |
| Apr 16, 4:52 PM CDT | Special Weather Statement | EWX | Caldwell, Hays, Travis | 53 min |
| Apr 16, 5:20 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Hays, Travis | 3 hr |
| Apr 16, 5:34 PM CDT | Special Weather Statement | EWX | Caldwell | 26 min |
| Apr 16, 6:17 PM CDT | Areal Flood Advisory | EWX | Gonzales | 118 min |
| Apr 16, 6:25 PM CDT | Special Weather Statement | EWX | Fayette | 65 min |
| Apr 16, 6:48 PM CDT | Areal Flood Advisory | EWX | Fayette | 117 min |
| Apr 16, 6:53 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.